Alert archive / Florida / Frost Advisories in 2010

Frost Advisory 2, NWS Miami, FL

January 13, 2010Collier County, Florida

NWS Miami, FL issued this frost advisory at Jan 13, 2010, 12:33 AM EST for Collier County, Florida. It took effect at Jan 13, 2010, 2:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2010, 12:33 AM EST (05:33 UTC)
In effect from
Jan 13, 2010, 2:00 AM EST
Expired
Jan 13, 2010, 8:00 AM EST
In force
6 hr
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 5.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2010-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2010-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1570 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WWUS72 KMFL 130533
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1233 AM EST WED JAN 13 2010

FLZ063-066-131300-
/O.NEW.KMFL.FZ.W.0010.100113T0700Z-100113T1300Z/
GLADES-HENDRY-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON
1233 AM EST WED JAN 13 2010

...FREEZE WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM EST THIS MORNING. 

TEMPERATURES AT THE 2 FOOT LEVEL WILL FALL TO NEAR FREEZING IN THE
NEXT FEW HOURS. THEREFORE A FREEZE WARNING IS IN EFFECT MAINLY FOR
THE WESTERN SECTIONS OF GLADES AND HENDRY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

FLZ070-131300-
/O.NEW.KMFL.FR.Y.0002.100113T0700Z-100113T1300Z/
INLAND COLLIER-
INCLUDING THE CITY OF...IMMOKALEE
1233 AM EST WED JAN 13 2010

...FROST ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST THIS MORNING. 

TEMPERATURES NEAR THE GROUND WILL FALL TO THE MID 30S IN THE NEXT
FEW HOURS. THEREFORE A FROST ADVISORY IS IN EFFECT MAINLY FOR
EASTERN COLLIER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
615 
WWUS72 KMFL 131308
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
808 AM EST WED JAN 13 2010

...THE FREEZE WARNING FOR NORTHERN INTERIOR AREAS HAS BEEN LET TO EXPIRE...
...THE FROST ADVISORY FOR INLAND COLLIER COUNTY HAS BEEN LET TO EXPIRE...


FLZ063-066-131415-
/O.EXP.KMFL.FZ.W.0010.000000T0000Z-100113T1300Z/
GLADES-HENDRY-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON
808 AM EST WED JAN 13 2010

...FREEZE WARNING HAS EXPIRED...

LATEST SURFACE OBSERVATIONS ACROSS NORTHERN INTERIOR PORTIONS OF
SOUTH FLORIDA INDICATE THAT TEMPERATURES HAVE RISEN ABOVE FREEZING
LEVELS. TEMPERATURES ARE EXPECTED TO CONTINUE TO RISE STEADILY
THROUGH THE MORNING HOURS. FOR THIS REASON...THE FREEZE WARNING
THAT WAS IN EFFECT HAS BEEN LET TO EXPIRE.


$$

FLZ070-131415-
/O.EXP.KMFL.FR.Y.0002.000000T0000Z-100113T1300Z/
INLAND COLLIER-
INCLUDING THE CITY OF...IMMOKALEE
808 AM EST WED JAN 13 2010

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

LATEST SURFACE OBSERVATIONS ACROSS SOUTHERN INTERIOR PORTIONS OF SOUTH
FLORIDA INDICATE THAT TEMPERATURES HAVE RISEN TO THE UPPER 30S TO
LOWER 40S. TEMPERATURES ARE EXPECTED TO CONTINUE TO RISE STEADILY
THROUGH THE MORNING HOURS. FOR THIS REASON...THE FROST ADVISORY
THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this frost advisory went out at Jan 12, 9:57 PM EST, 2 hours 36 minutes earlier.

Area forecast discussion, Jan 12, 9:57 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
957 PM EST TUE JAN 12 2010

.UPDATE...
BANDS OF CIRRUS CONTINUE TO STREAM ACROSS THE FORECAST AREA THIS
EVENING. DESPITE THIS...LIGHT WINDS HAVE ALLOWED TEMPS TO FALL
FAIRLY QUICKLY. READINGS RANGE FROM THE LOWER 40S ACROSS GLADES
AND HENDRY COUNTIES...AS WELL AS INTERIOR COLLIER COUNTY TO THE
UPPER 40S ACROSS THE PALM BEACH METRO AREA...AND UPPER 40S TO
LOWER 50S ACROSS THE FT LAUDERDALE AND MIAMI METRO AREAS. CURRENT
FCST HAS TEMPS FALLING TO JUST ABOVE FREEZING ACROSS GLADES AND
HENDRY COUNTIES. GIVEN DEWPOINTS RECOVERED TO JUST ABOVE 40 THIS
EVENING AND ALL MODEL GUIDANCE SUGGESTS TEMPS WILL NOT DROP BELOW
FREEZING...WILL MAINTAIN THE FCST LOWS FOR THE LAKE OKEECHOBEE
REGION AT THIS POINT. FROST COULD BE AN ISSUE IN SOME LOCATIONS
AWAY FROM THE IMMEDIATE LAKESHORE BUT OVERALL DO NOT EXPECT A
WIDESPREAD/SIGNIFICANT FROST TONIGHT THAT WOULD WARRANT A FROST
ADVISORY AT THIS TIME.

THE ONLY CHANGE TO THE FCST WAS TO LOWER TEMPS A FEW DEGREES
ACROSS METRO/COASTAL PALM BEACH COUNTY WHERE TEMPS HAVE FALLEN A
LITTLE FASTER THAN ANTICIPATED THIS EVENING. NO CHANGES TO THE
GOING MARINE PACKAGE.

/STRASSBERG

&&

.PREV DISCUSSION... /ISSUED 718 PM EST TUE JAN 12 2010/

AVIATION...
NO CONCERNS THIS FORECAST PERIOD...WITH PREVAILING VFR CONDITIONS
EXPECTED AT ALL TERMINALS. FEW/SCT STRATOCU 5-7 KFT POSSIBLE
EARLY THIS EVENING FOR EAST COAST TERMINALS...WITH SKC EXPECTED
OVERNIGHT...AND INCREASING HIGH-LEVEL CLOUD COVER ON WEDNESDAY.
WILL MAINTAIN A NW-NNW WIND AT 5-10 KNOTS FOR ALL EAST COAST
TERMINALS...WITH SHIFT TO NE ANTICIPATED BEYOND END OF THIS
FORECAST PERIOD. AT APF...NNE FLOW EXPECTED TO PREVAIL WITH SPEEDS
3-7 KNOTS.

70/DD

PREV DISCUSSION... /ISSUED 226 PM EST TUE JAN 12 2010/

..ONE MORE NIGHT OF COLD WEATHER AND THEN A WARMING TREND...

SHORT TERM...TONIGHT THROUGH FRIDAY...ONE MORE NIGHT OF TEMPS
RANGING FROM THE MID 30S NORTHERN INTERIOR TO LOWER 40S COASTAL
AREAS SHOULD BE EXPECTED AS LIMITED CLOUD COVER ALLOWS FOR
RADIATIONAL COOLING TO TAKE PLACE. LIGHT WINDS ACROSS INLAND AREAS
COULD EVEN RESULT IN PATCHY FROST...PARTICULARLY GLADES...
HENDRY...INLAND BROWARD AND INLAND MIAMI-DADE. SFC HIGH OVER
SOUTHERN U.S. WILL MOVE EAST WHILE AN UPPER RIDGE BUILDS EASTWARD
THROUGH THIS PERIOD. LOW LEVEL FLOW WILL SLOWLY SHIFT TO NE BY
LATE WEDNESDAY AND TO EAST BY THURSDAY AS THE SFC HIGH MOVES OVER
THE WESTERN ATLANTIC. THIS WILL RESULT IN A WARMING TREND WITH MAX
TEMPS REACHING THE M/U 70S BY FRIDAY. MIN TEMPS WILL INCREASE AS
WELL. PRECIP, IF ANY, WILL BE MINIMAL THROUGH THURSDAY. ON
FRIDAY...A SURFACE LOW IS EXPECTED TO DEVELOP OVER THE WESTERN
GULF OF MEX AS AN UPPER LVL CUT-OFF LOW MOVES EASTWARD FROM
NORTHERN MEXICO/SW U.S. THIS WILL RESULT IN THE LOW LEVEL FLOW
SHIFTING MORE TO SE AND BRINGING AN INCREASE IN MOISTURE WITH AN
INCREASE IN SHOWER ACTIVITY...ESPECIALLY OVER EASTERN AREAS.

LONG TERM...SATURDAY THROUGH SUNDAY...THE CUT-OFF LOW WILL MOVE NE
ACROSS SOUTHEAST U.S. BRINGING A SFC LOW ACROSS NORTH FLORIDA
LATE SATURDAY AFTERNOON OR SATURDAY EVENING. ASSOCIATED COLD FRONT
MAY BEGIN TO AFFECT WESTERN PORTIONS OF SOUTH FLORIDA SATURDAY
EVENING POSSIBLY MOVING SE OF THE LOCAL AREA BY SUNDAY AFTERNOON.
WHILE THUNDERSTORMS ARE A POSSIBILITY WITH THIS SYSTEM...LATEST
MODEL RUN SHOW BEST UPPER LEVEL DYNAMICS ASSOCIATED WITH THIS
SYSTEM OVER NRN FLORIDA/CENTRAL GEORGIA WITH THE BEST OMEGA VALUES
AND UPPER LVL DIV REMAINING TO THE NORTH AND EAST OF THE LOCAL
AREA. HOWEVER...GFS SHOWS A WELL DEVELOP 850 MB JET (40-50 KTS)
AFFECTING MOST OF SOUTH FLORIDA SAT AFTERNOON WELL AHEAD OF THE
FRONT. ANY STORM THAT DEVELOPS COULD POTENTIALLY BRING THESE WINDS
DOWN TO THE SURFACE. THE ONLY LIMITING FACTOR SO FAR WOULD BE LACK
OF DIURNAL HEATING DUE TO INCREASED CLOUD COVER AHEAD OF THE FRONT
RESULTING IN SOMEWHAT LESS INSTABILITY. FOR THIS REASON WL GO WITH
LIKELY SHOWERS AND ONLY A SLIGHT CHANCE OF THUNDERSTORMS FOR THE
TIME BEING.

MONDAY THROUGH TUESDAY...THE COLD FRONT SHOULD MOVE SE OF THE
LOCAL AREA LATE SUNDAY WITH DRYING TREND STARTING MONDAY.
ALTHOUGH COOL TEMPS ARE EXPECTED THROUGH THIS PERIOD, THESE WILL
ONLY BE ONE OR TWO DEGREES BELOW SEASONAL VALUES.

MARINE...SEAS WILL BUILD UP TO 6 FEET OVER THE NORTHERN
ATLANTIC/GULF STREAM WATERS THIS AFTERNOON AND EVENING BUT
SUBSIDE BY WEDNESDAY MORNING. SFC HIGH OVER SOUTHERN U.S. WILL
MOVE EAST THROUGH THE PERIOD WITH SFC WINDS SHIFTING TO E/SE BY
THURSDAY. SFC SE WINDS WILL INCREASE IN SPEED SATURDAY AS A
DEVELOPING SFC LOW/COLD FRONT OVER THE GULF OF MEXICO MOVES
RAPIDLY EASTWARD.

FIRE WEATHER...RH VALUES SHOULD BEGIN TO CLIMB UP BY WEDNESDAY AS
THE SFC HIGH OVER SOUTHERN U.S. MOVES EAST OVER THE WESTERN
ATLANTIC AND THE LOW LEVEL FLOW SHIFTS TO EAST. NO PROBLEMS SHOULD
BE EXPECTED BEYOND WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  41  64  50  72 / 0 0 0 20
FORT LAUDERDALE  45  66  54  73 / 0 0 0 20
MIAMI            44  67  53  75 / 0 0 0 20
NAPLES           41  63  46  73 / 0 0 0 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...65/GS
SHORT TERM/AVIATION...70/DD
Hazardous weather outlook, Jan 12, 10:08 PM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1008 PM EST TUE JAN 12 2010

FLZ063-066>075-168-172>174-131100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1008 PM EST TUE JAN 12 2010

...ANOTHER COLD, BUT SLIGHTLY WARMER NIGHT ACROSS SOUTH FLORIDA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

TEMPERATURES: ANOTHER COLD NIGHT IS IN STORE ACROSS THE REGION.
LOW TEMPERATURES WILL DIP INTO THE 30S ACROSS MUCH OF THE
INTERIOR, INCLUDING THE FAR WESTERN SUBURBS OF THE EAST COAST
METRO AREAS. LOWS MAY FALL TO JUST ABOVE FREEZING LEVELS ACROSS
GLADES AND HENDRY COUNTIES, WHERE THE HIGHEST CHANCES FOR FROST
WILL BE. LOWS ALONG THE COASTAL REGIONS SHOULD STAY IN THE 40S.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS COULD RETURN TO SOUTH FLORIDA THIS WEEKEND AS A LOW
PRESSURE SYSTEM DEVELOPS IN THE THE GULF OF MEXICO AND MOVES
NORTHEAST INTO THE SOUTHEAST UNITED STATES.

THERE WILL ALSO BE AN INCREASE IN RIP CURRENTS ALONG THE EAST
COAST BEACHES OF SOUTH FLORIDA LATE THIS WEEK INTO EARLY NEXT
WEEKEND, AS WINDS BECOME SOUTHEAST AND INCREASE IN STRENGTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

STRASSBERG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 12:33 AM ESTFreeze WarningMFLGlades, Hendry7 hr
Jan 13, 2:39 PM ESTRed Flag WarningMFLBroward, Miami-Dade3 hr

Nearby

Frost Advisories in Florida, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.